MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE HVR HARDSHELL VENOUS/CARDIOTOMY RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE HVR HARDSHELL VENOUS/CARDIOTOMY RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number INSPIRE HVR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Sorin group italia received a report that during a cardiopulmonary bypass (cpb) procedure, the venous reservoir of the inspire 6 oxygenator collapsed.Reportedly, the surgical team encountered poor venous return and promptly attempted to correct the issue by adjusting the venous cannula; however, the low return persisted.In response, the perfusionist increased the vacuum-assisted venous drainage (vavd) pressure to 50 mmhg, which temporarily improved venous return.Immediately following this adjustment, the pump loop collapsed, and the venous outlet became obstructed.The venous reservoir rapidly filled, prompting the perfusionist to clamp the venous return line.At this point, most of the patient¿s circulating blood volume had already drained into the extracorporeal circuit.Oxygenator change-out was completed within approximately 20¿25 minutes, after which cpb was resumed.Upon completion of cpb, the circuit was drained through the top outlets.No significant clot formation was observed; however, reservoir rubber valve was found inside the device.The event resulted in prolonged cpb time, necessitating intra-aortic balloon pump (iabp) support for 72 hours postoperatively.
 
Additional Manufacturer Narrative
A1-a5 patient information was not provided.H11 sorin group italia manufactures the inspire 6 oxygenator, the event occurred in malasya.Through follow up communications, patient conditions were confirmed to be good.The complained device has been returned at manufacturing site.Investigation is ongoing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: venous reservoir was returned to manufacturing site for investigation: visual inspection revealed that the protective tape above the implicated one-way-valve housing was loose and deformed on the lid.Its central hole was enlarged and pointing inwards in the housing.The valve was visually inspected, and it was found to be opening properly.Moreover, a defect was observed in correspondence of one-way-valve flaps, consistent with a small cut that was potentially caused by an external object pushing against it.This defect is aligned with the enlargement previously found on the protective tape.Dimensional analysis of the valve and of its housing was conform to manufacturer technical specifications.Based on investigation findings, no product deviation manufacturing-related was therefore confirmed.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Section d4 has been updated: the inspire hvr hardshell venous/cardiotomy reservoir is a non-sterile device assembled into the sterile inspire 6 pack that is distributed in the usa.The expiration date and the unique identifier (udi) number refer to the sterile finished product into which the reservoir was assembled.Section g3 / g4 has been updated: the involved inspire hvr hardshell venous/cardiotomy reservoir is a non-sterile component assembled into the sterile inspire 6 pack that is distributed in the usa.The standalone reservoir (catalog number 050704) is also registered in the usa (510(k) number: k130433).H4: the device manufacture date refers to manufacture date of the sterile, finished oxygenator.H11: sorin group italia manufactures the inspire hvr hardshell venous/cardiotomy reservoir.A comprehensive dhr review of both the finished product and the affected reservoir did not identify any non-conformities or deviations during manufacturing that could be associated with the reported event.All components and processes were confirmed to be within the manufacturer¿s specifications.A review of historical complaints did not identify any trends associated with this type of failure.Based on the investigation findings, no manufacturing-related product deviation was identified.The most likely root cause of the event is therefore attributed to an external interaction at the over/under valve site by the user.In this regard, following warning and precaution are reported on the instructions for use: do not occlude the valve orifice for any reason whatsoever.Do not push on the over/under safety valve as it can be displaced or its ability to properly work might be impaired.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE HVR HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23836168
Report Number9680841-2025-900039
Device Sequence Number5032148
Product Code DTZ
UDI-Device Identifier08033178112352
UDI-Public(01)08033178112352(17)280529(10)2505310004(11)250531(240)050713
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K201916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberINSPIRE HVR
Device Catalogue Number03717BS
Device Lot Number2505290004
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/31/2025
02/23/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/29/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown